One of the most common post-surgical discomforts for women who have just undergone breast augmentation surgery is stomach bloating. Many women complain of pain and are surprised to find that they look heavier than they did pre-surgery. (Some are also told by their scales that they had added miscellaneous weight.)

Reducing Bloating After Breast Augmentation Surgery

 

The most common cause of post-surgery bloating after a breast augmentation procedure is the decreased intestinal function that women experience because of narcotic pain medications that are often prescribed. One of the best and only ways to combat the constipating effects of medications which contain opiates like codeine is to switch to Tylenol or ibuprofen when possible. This may not be possible immediately following the surgery when symptoms may make something stronger preferable. Many surgeons also recommend taking stool softeners and laxatives to help stimulate the digestive tract and induce more frequent and less painful bowel movements.

One of the best methods to help ensure that your stomach bloating goes down as quickly as possible after breast augmentation surgery is to control and reduce stressors. Often women have worries about the results of the surgery, as well as the healing of the surgical site. All of this stress becomes psychosomatic and your body will start to show signs of it. One of those signs is bloating. You are already under a serious amount of physical stress from the surgery, as well as chemical stress from the pain medication you have been prescribed; the absolute best thing you can do your for your stomach (and your entire body) is to eliminate stress.

There is little reason to worry, as breast augmentation requires a common surgery, which requires commonly prescribed narcotic pain medication following it to help quell the pain. What you can do to combat the effects of this are to stop taking the pain medication as soon as you feel you are able to and to do your best not to worry about the procedure or the temporary bloating you are experiencing, and this will only exacerbate things. Focus your mind on something else; ensure you are taking the necessary steps and precautions to bring about a full and successful recovery—and let your body heal.